MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012274-12
Medical Device Problem Codes Deflation Problem (1149); Product Quality Problem (1506); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that this was a procedure performed to treat a target lesion in the right coronary artery (rca).The 3.0 x 12 mm trek dilatation catheter was advanced.Resistance was noted, and the device was unable to exit the guide catheter due to an unspecified stent delivery system that was in place.The trek was removed without difficulty and was set aside.The procedure then continued with treatment to the 1st diagonal artery.The same 3.0 x 12 mm trek dilatation catheter was advanced without issue and inflated without issue.The balloon was then deflated; however, it seemed that the balloon did not fully deflate and appeared to have some contrast remaining in the balloon.The trek was able to be removed from the anatomy without difficulty.However, upon removal, the balloon appeared abnormal.There was no adverse patient effect and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported abnormal balloon appearance was confirmed; however, the reported deflation issue was not confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported difficulty advancing the device and abnormal balloon appearance appear to be related to circumstances of the procedure; however, a conclusive cause for the reported deflation issue could not be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15230177
Report Number2024168-2022-08775
Device Sequence Number20447040
Product Code LOX
UDI-Device Identifier08717648138423
UDI-Public08717648138423
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1012274-12
Device Catalogue Number1012274-12
Device Lot Number20516G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown